Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 26, NWS Norman, OK
NWS Norman, OK issued this wind advisory at May 12, 2008, 4:15 AM CDT for 16 counties in Oklahoma. It took effect at May 12, 2008, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2008, 4:15 AM CDT (09:15 UTC)
- In effect from
- May 12, 2008, 11:00 AM CDT
- Expired
- May 12, 2008, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 145 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2584 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 120915 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 415 AM CDT MON MAY 12 2008 OKZ004>006-009>011-014>017-021-022-033>036-121715- /O.NEW.KOUN.WI.Y.0026.080512T1600Z-080513T0000Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... WATONGA...ELK CITY...SAYRE...CORDELL...HOLLIS...MANGUM...HOBART... ALTUS 415 AM CDT MON MAY 12 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... STRONG SOUTH WIND WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE DAY. SUSTAINED WIND 30 TO 35 MPH IS EXPECTED. GUSTS WILL SOMETIMES EXCEED 40 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KOUN 121610 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1110 AM CDT MON MAY 12 2008 OKZ004>006-009>011-014>017-021-022-033>036-130000- /O.CON.KOUN.WI.Y.0026.000000T0000Z-080513T0000Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... WATONGA...ELK CITY...SAYRE...CORDELL...HOLLIS...MANGUM...HOBART... ALTUS 1110 AM CDT MON MAY 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SUSTAINED SOUTHERLY WIND OF 25 TO 35 MPH WILL OCCUR THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE WESTERN PORTIONS OF OKLAHOMA. OCCASIONAL GUSTS OF 40 TO 45 MPH ARE ALSO POSSIBLE... ESPECIALLY OVER HIGHER ELEVATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 11, 9:03 PM CDT, 7 hours 12 minutes earlier.
Area forecast discussion, May 11, 9:03 PM CDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 903 PM CDT SUN MAY 11 2008 A LACK OF SIGNIFICANT CLOUDS TONIGHT COUPLED WITH THE LATEST REGIONAL RAOBS INDICATE A MOSTLY DRY AND STABLE ENVIRONMENT. THE CENTER OF AN ASSOCIATED SURFACE HIGH HAS PROGRESSED FROM WESTERN OKLAHOMA TO EASTERN OKLAHOMA SINCE THE AFTERNOON...WITH LOWER LEVEL SOUTHERLY FLOW RETURNING TO NEARLY THE ENTIRE AREA BY EARLY MONDAY. LOW TEMPERATURES TONIGHT MAY REACH THEIR MINIMUM EARLIER THAN USUAL AND POSSIBLY RISE LATE AS THE SHALLOW NOCTURNAL INVERSION IS ERODED. THE LARGEST ISSUE FOR MONDAY IS THE WIND WITH 18Z MODEL GUIDANCE SUPPORTING NEAR WIND ADVISORY CONDITIONS FORMING ACROSS NORTHWESTERN OKLAHOMA BY THE AFTERNOON. IN ACCORDANCE WITH THE WIND...THE WILDFIRE POTENTIAL WILL ALSO INCREASE. HOWEVER...MOST VEGETATION HAS TRANSITIONED OUT OF THE DORMANT PHASE. SO LESS FUELS SHOULD BE AVAILABLE FOR BURNING. TUESDAY REMAINS THE NEXT MOST LIKELY DAY FOR SEVERE STORMS AS A COLD FRONT MERGES WITH AN EASTWARD ADVANCING DRYLINE. THE EXTENDED PERIOD OF SOUTHERLY FLOW IN ADVANCE OF THE DRYLINE SHOULD PROVIDE AMPLE TIME FOR ABUNDANT MOISTURE AND SUBSEQUENT HIGH CONVECTIVE INSTABILITY TO RETURN TO THE AREA BEFORE ITS PASSAGE. JAMES ------------------------- 258 PM CDT SUN MAY 11 2008 .DISCUSSION... COOL AND TRANQUIL WEATHER TONIGHT WILL BE FOLLOWED BY RECOVERY FOR NEXT UPPER-LEVEL STORM SYSTEM. ALTHOUGH INITIAL MOISTURE RETURN WILL BE MEAGER...ADEQUATE RETURN EXPECTED BY LATE TUESDAY TO SUPPORT SEVERE WEATHER. COLD FRONT AND DRY LINE PROGD TO PROGRESS THROUGH REGION ON TUESDAY AS STRONG/HIGH-AMPLITUDE WAVE PROGRESSES ACROSS CENTRAL/NORTHERN PLAINS. A PIECE OF THIS ENERGY ALSO FORECAST TO CUTOFF AND SLOW DOWN OVER NEW MEXICO...WHICH WILL IMPACT HOW FAR SOUTH THIS FRONT WILL MAKE IT. CURRENT MODEL TRENDS ARE PUSHING THIS FRONT WELL SOUTH OF OUR FORECAST AREA TUESDAY NIGHT AND WEDNESDAY...WHICH WOULD KEEP POST-FRONTAL HEAVY RAIN EVENT WELL SOUTH OF THE RED RIVER. THIS WILL BE MONITORED CLOSELY. AS FAR AS THE POTENTIAL FOR SEVERE WEATHER ON TUESDAY /MAINLY AFTERNOON AND EVENING/ SUBSTANTIAL CAP PROGD TO BE IN PLACE...WHICH WILL LIKELY LIMIT COVERAGE OF STORMS...OR SUPPRESS THEM ALTOGETHER. UPPER TROUGH FORECAST TO RE-LOAD THURSDAY...WHICH WOULD KEEP OUN FORECAST AREA IN A RELATIVELY COOL AND RAINY PATTERN. DRY FORECAST FRIDAY INTO NEXT WEEKEND STILL APPEARS WARRANTED WITH BELOW AVERAGE TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 47 77 65 79 / 0 0 20 20 HOBART OK 47 83 62 81 / 0 0 10 10 WICHITA FALLS TX 49 84 65 85 / 0 0 10 20 GAGE OK 45 87 54 73 / 0 0 10 10 PONCA CITY OK 45 78 61 72 / 0 0 20 20 DURANT OK 46 79 66 81 / 0 0 20 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/11
Hazardous weather outlook, May 11, 9:28 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
928 PM CDT SUN MAY 11 2008
OKZ004>048-050>052-TXZ083>090-121300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
928 PM CDT SUN MAY 11 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
DRY AND STABLE AIR WILL PREVENT THUNDERSTORMS THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY AFTERNOON AND
EVENING EAST OF A LINE FROM ENID...TO HOBART...AND ARCHER CITY
TEXAS. BY MIDDAY TUESDAY...SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG A COLD FRONT AND DRYLINE THAT WILL BE NEAR WESTERN
EDGES OF THE SLIGHT RISK AREA. ONCE STORMS DEVELOP...MODERATE TO
HIGH AMOUNTS OF INSTABILITY AND VERTICAL SHEAR WILL ALLOW SOME OF
THESE STORMS TO BECOME SEVERE. SUPERCELL THUNDERSTORMS ARE
POSSIBLE...WHICH MAY BE ACCOMPANIED BY GOLFBALL SIZE HAIL OR
LARGER...AND 65 MPH WINDS.
A RISK FOR SEVERE STORMS AND POSSIBLY HEAVY RAIN WILL CONTINUE
INTO WEDNESDAY AND THURSDAY...ESPECIALLY EAST OF INTERSTATE 44...AS
THE COLD FRONT STALLS ACROSS TEXAS.
OTHER HAZARDOUS WEATHER...
WIND SPEEDS MAY REACH WIND ADVISORY CRITERIA MONDAY ACROSS NORTHERN
OKLAHOMA...WITH SOUTH WINDS OF 20 TO 30 MPH WITH SOME GUSTS IN
EXCESS OF 40 MPH.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
JAMESNearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.